Quantcast

Subscribe to:
POZ magazine
Newsletters
Join POZ: Facebook MySpace Twitter Pinterest
Tumblr Google+ Flickr Instagram
POZ Personals
Sign In / Join
Username:
Password:
Welcome, Guest. Please login or register.
November 24, 2014, 12:21:24 AM

Login with username, password and session length


Members
Stats
  • Total Posts: 647056
  • Total Topics: 49292
  • Online Today: 140
  • Online Ever: 585
  • (January 07, 2014, 02:31:47 PM)
Users Online

Welcome


Welcome to the POZ/AIDSmeds Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ/AIDSmeds community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: Syphilis - question about rash  (Read 6254 times)

0 Members and 1 Guest are viewing this topic.

Offline marky

  • Member
  • Posts: 23
Syphilis - question about rash
« on: April 07, 2011, 10:55:45 AM »
Ok...  my partner had a rash over his body... and we thought it was a reaction to a med... but it turned out it was Syphilis.  After we got over the shock... he got his first shot of antibiotics (has to do a total of 3 over 3 weeks).   My question is:  How long does it take for the rash to go away?  What should we expect?  Any help would be great.  Thanks. 

Offline denb45

  • Member
  • Posts: 5,051
  • "1987 Classic Old School POZ+"
Re: Syphilis - question about rash
« Reply #1 on: April 07, 2011, 11:02:59 AM »
Ok...  my partner had a rash over his body... and we thought it was a reaction to a med... but it turned out it was Syphilis.  After we got over the shock... he got his first shot of antibiotics (has to do a total of 3 over 3 weeks).   My question is:  How long does it take for the rash to go away?  What should we expect?  Any help would be great.  Thanks. 

The rash should go away after the treatment of antibiotics, it sounds like he has Secondary Syphilis, I had this before, back in 79 or 80 in the NAVY, good thing you got this checked out, also if you have been having sex w/ your partner you need to get yourself check-out as well  the sooner the better  ;)
"it's so nice to be insane, cause no-one ask you to explain" Helen Reddy cc 1974

Offline woodshere

  • Member
  • Posts: 1,477
  • ain't no shame in my game
Re: Syphilis - question about rash
« Reply #2 on: April 07, 2011, 11:32:28 AM »
Based on my personal experience....I mean from what I hear the rash starts clearing up shortly after the shots.
"Let us give pubicity to HV/AIDS and not hide it..." "One of the things destroying people with AIDS is the stigma we attach to it."   Nelson Mandela

Offline Matty the Damned

  • Member
  • Posts: 12,239
  • Ninja Please
Re: Syphilis - question about rash
« Reply #3 on: April 07, 2011, 04:07:24 PM »
Make sure you get tested too.

Den has the goods. It sounds like secondary syphilis which means he's had it for at least a few months, possibly a few years. The rash should clear up pretty soon. If your partner is HIV positive he may require an extended course of treatment to eliminate the syphilis.

Hopefully the treating physician told you and your partner about the Herxheimer reaction.

MtD

Offline beefbud

  • Member
  • Posts: 117
  • just some flesh caught in this big broken machine"
    • cubster dot com
Re: Syphilis - question about rash
« Reply #4 on: April 07, 2011, 05:02:05 PM »
It will gradually fade over the course of about a month.  When I had it I noticed that If i  raised my body heat (like intense sweating after a workout) or just out of a hot shower it was much more noticeable but would fade back down when my skin cooled down.  It will go away eventually.

"first impressions are cheap auditions"

Offline marky

  • Member
  • Posts: 23
Re: Syphilis - question about rash
« Reply #5 on: April 07, 2011, 09:35:34 PM »
Thank you everyone for the valuable input!   

 


Terms of Membership for these forums
 

© 2014 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.